Alert archive / Texas / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 56, NWS San Angelo, TX
NWS San Angelo, TX issued this severe thunderstorm warning at Apr 11, 2000, 7:57 PM CDT for Crockett County, Texas. It was in force for 63 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Apr 11, 2000, 7:57 PM CDT (00:57 UTC)
- Expired
- Apr 11, 2000, 9:00 PM CDT
- In force
- 63 min
- Issued by
- NWS San Angelo, TX
- Area
- Whole counties
County Crockett County, TX
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 11, 3:00 PM CDT | Tornado Watch | SPC | 5 hr |
The nearest sounding before it
Midland Regional, TX (KMAF), launched 00:00Z, 1.0 hours before the alert went out and 156 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 48 J/kg
- Mixed-layer CIN
- -270 J/kg
- Mixed-layer LCL
- 924 m above ground
- 0-6 km bulk shear
- 64 kt
- 0-1 km storm-relative helicity
- 127 m²/s²
- 0-3 km storm-relative helicity
- 300 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.1
The text
As transmitted, in the capitals the NWS used until 2016.
264 WUUS54 KSJT 120058 SVRSJT TXC105-120200- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE SAN ANGELO TX 757 PM CDT TUE APR 11 2000 THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... CROCKETT COUNTY IN WEST CENTRAL TEXAS * UNTIL 900 PM CDT * AT 754 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM OVER CENTRAL CROCKETT COUNTY...OR ABOUT 17 MILES NORTHWEST OF OZONA...MOVING EAST AT 25 MPH. A TORNADO WATCH IS ALSO IN EFFECT. SEVERE THUNDERSTORMS CAN PRODUCE TORNADOES WITH LITTLE OR NO ADVANCED WARNING. TAKE SHELTER INSIDE A STURDY BUILDING...AND STAY AN INTERIOR ROOM AWAY FROM WINDOWS. HAILSTONES AS LARGE AS NICKELS ARE LIKELY WITH THIS STORM. MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF A STURDY BUILDING AND STAY AWAY FROM WINDOWS. 21
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 11, 2:44 PM CDT, 5 hours 13 minutes earlier.
Area forecast discussion, Apr 11, 2:44 PM CDT, 5 hours 13 minutes before
AREA FORECAST DISCUSSION...CORRECTED WATCH BOX NATIONAL WEATHER SERVICE SAN ANGELO, TX 313 AM CDT TUE APR 11 2000 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 8 PM FOR BROWN...COLEMAN...MASON...MCCULLOCH...MENARD...SAN SABA COUNTIES... AT 1930Z COLD FRONT STILL LINGERING IN NORTHERN TOM GREEN COUNTY. FRONT HAS DEFINITELY SLOWED ITS FORWARD MOVEMENT. WITH GOOD CAPS AHEAD OF FRONT...ONLY DECENT CHANCE PRECIP IN A GIVEN AREA RESTS WITH POSITIONING OF THE FRONT. LATEST RADAR LOOP SHOWING ACTIVITY WELL BEHIND FRONT WITH SOME ACTIVITY FIRING UP ALONG THE FRONT. BREAKS IN THE CLOUD COVER IS ALLOWING GOOD HEATING AND EXPECT SOME GOOD FLARE UP ALONG THE FRONT THROUGH WEST CENTRAL TEXAS WITHIN THE NEXT FEW HOURS...ESPECIALLY WITH CAPES OF 3000-4000 AND GOOD LIS. UPPER LEVEL LOW STILL SPINNING OVER THE FOUR CORNERS AREA AND FORECASTED TO BE OVER NORTHERN PANHANDLE BY 0900Z ON WEDNESDAY. MODELS UNCERTAIN ON RAIN EVENT FOR WEDNESDAY. MESOETA PROJECTS VORT MAX TO TAKE PRECIP OFF SOUTHEAST OF THE CWFA BY EARLY WEDNESDAY...AVN PROJECTS VORT MAX TO MOVE NORTHEAST OF THE CWFA...THUS MAINTAINING CHANCE OF RAIN THROUGH THE EASTERN HALF OF THE CWFA THROUGH MUCH OF THE DAY TOMORROW. OPTED TO GO WITH THE MESOETA AND ONLY KEEP SHOWER CHANCE IN NORTHWEST HILL COUNTRY TOMORROW MORNING. LOOKS LIKE THIS IS LAST SHOT AT PRECIP FOR A WHILE. LATEST MRF NOT TOO OPTIMISTIC IN THE EXTENDED. PRELIMS... ABI 050/062/050/067 4-00 SJT 052/064/051/070 5-00 JCT 059/068/052/069 72-0 .SJT...CAUTION ON AREA LAKES TONIGHT. .JCT...CAUTION ON AREA LAKES TONIGHT. 15 N N
The office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 11, 7:09 PM CDT | Tornado Warning | SJT | Concho, Runnels | 36 min |
| Apr 11, 7:15 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 60 min |
| Apr 11, 7:25 PM CDT | Severe Thunderstorm Warning | SJT | Irion | 50 min |
| Apr 11, 7:29 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 61 min |
| Apr 11, 7:40 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 65 min |
| Apr 11, 7:54 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 66 min |
| Apr 11, 8:06 PM CDT | Severe Thunderstorm Warning | SJT | Tom Green | 54 min |
| Apr 11, 8:24 PM CDT | Severe Thunderstorm Warning | SJT | Concho, Menard | 66 min |
| Apr 11, 8:27 PM CDT | Severe Thunderstorm Warning | SJT | Coleman, McCulloch | 63 min |
| Apr 11, 8:45 PM CDT | Severe Thunderstorm Warning | SJT | Menard, Schleicher | 60 min |
| Apr 11, 8:51 PM CDT | Flash Flood Warning | SJT | Brown, Coleman | 3 hr |
| Apr 11, 9:01 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 59 min |
| Apr 11, 9:08 PM CDT | Severe Thunderstorm Warning | SJT | Schleicher | 67 min |
| Apr 11, 9:42 PM CDT | Severe Thunderstorm Warning | SJT | Sutton | 63 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.